Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 81, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 8, 2009, 3:46 PM CDT for Brown County, Redwood County, Minnesota. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2009, 3:46 PM CDT (20:46 UTC)
- Expired
- Aug 8, 2009, 4:14 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Brown County, MN, Redwood County, MN
The radar
The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:00 PM CDT | HAIL 1 | 7 Nw Walnut Grove, MN | HAILED ABOUT FIVE MINUTES. MOST OF THE HAIL WAS THREE QUARTER INCH IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 12:47 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 082046
SVRMPX
MNC015-127-082145-
/O.NEW.KMPX.SV.W.0081.090808T2046Z-090808T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 PM CDT SAT AUG 8 2009
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
EXTREME WEST CENTRAL BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 445 PM CDT
* AT 346 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES WEST OF
REVERE...OR ABOUT 16 MILES NORTH OF SLAYTON...AND MOVING NORTHEAST
AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
REDWOOD FALLS...
REVERE...
LUCAN...
LAMBERTON...
VESTA...
SEAFORTH...
WABASSO...
CLEMENTS...
NORTH REDWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN MINNESOTA.
&&
LAT...LON 4448 9559 4455 9539 4454 9537 4456 9536
4461 9521 4449 9487 4421 9516 4420 9558
TIME...MOT...LOC 2046Z 241DEG 30KT 4422 9578
$$
MDB2 follow-up statements
000
WWUS53 KMPX 082109
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 PM CDT SAT AUG 8 2009
MNC015-082118-
/O.CAN.KMPX.SV.W.0081.000000T0000Z-090808T2145Z/
BROWN MN-
409 PM CDT SAT AUG 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL BROWN
COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN MINNESOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN.
LAT...LON 4425 9516 4425 9558 4427 9558 4447 9558
4458 9520 4448 9488 4445 9491
TIME...MOT...LOC 2108Z 241DEG 32KT 4432 9551
$$
MNC127-082145-
/O.CON.KMPX.SV.W.0081.000000T0000Z-090808T2145Z/
REDWOOD MN-
409 PM CDT SAT AUG 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL REDWOOD COUNTY...
AT 406 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THE SEVERE STORM WAS LOCATED 7 MILES SOUTH OF MILROY...OR ABOUT
7 MILES NORTHEAST OF TRACY...AND MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
REDWOOD FALLS...LUCAN...VESTA...SEAFORTH...WABASSO...CLEMENTS...
MILROY AND WANDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN MINNESOTA.
&&
LAT...LON 4425 9516 4425 9558 4427 9558 4447 9558
4458 9520 4448 9488 4445 9491
TIME...MOT...LOC 2108Z 241DEG 32KT 4432 9551
$$
MDB000
WWUS53 KMPX 082114
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
414 PM CDT SAT AUG 8 2009
MNC127-082124-
/O.CAN.KMPX.SV.W.0081.000000T0000Z-090808T2145Z/
REDWOOD MN-
414 PM CDT SAT AUG 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL REDWOOD COUNTY IS
CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN MINNESOTA.
LAT...LON 4425 9516 4425 9558 4427 9558 4447 9558
4458 9520 4448 9488 4445 9491
TIME...MOT...LOC 2114Z 241DEG 32KT 4434 9544
$$
MDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:06 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 8, 2:06 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
206 PM CDT SAT AUG 8 2009
.DISCUSSION...
SHORT WAVE EARLY THIS AFTERNOON OVER CENTRAL SD WILL MOVE NE TO
THE UPPER GREAT LAKES BY LATE TONIGHT. THIS WILL DRIVE SURFACE LOW
PRESSURE...CURRENTLY NEAR KFSD...TO NEAR THE TWIN CITIES BY THIS
EVENING AND ACROSS MUCH OF WI OVERNIGHT. SEVERE WEATHER IS
IMMANENT FOR WEST CENTRAL MN AND A TORNADO WATCH IS IN EFFECT
UNTIL THIS EVENING. COMPLICATING MATTERS FOR EASTERN AREAS IS THE
MID LEVEL CAP OVERHEAD. TAMDAR DATA FOR KSUX...KMSP AND KBRD
SHOWING TEMPS NEAR 15 DEG C AT 700 MB. THIS SHOULD AID IN KEEPING
STORMS AT BAY LOCALLY THROUGH MUCH OF THE AFTERNOON. HOWEVER...AS
EVENING APPROACHES...HEIGHT FALLS AND CAA ALOFT WILL BEGIN TO
ERODE THE CAP...LEADING TO SEVERE STORMS BEING POSSIBLE OVER
EASTERN MN AND WEST CENTRAL WI. INSTABILITY AND SHEAR PARAMETERS
ARE EXTREME...SO THE THREAT FOR TORNADOES IS INCREASING ALONG THE
WARM FRONT AS WE HEAD INTO THE LATE AFTERNOON HOURS. HENCE..A
SIGNIFICANT SEVERE WEATHER EVENT MAY BE UNFOLDING.
WILL CONTINUE THE FFA AS IT COVERS THE AREA THAT RECEIVED FROM 2
TO 5 INCHES OF RAIN EARLY THIS MORNING. ALTHOUGH PW VALUES ARE
CURRENTLY DOWN TO 1.54 INCHES ON OUR 18Z RAOB...MODEL GUIDANCE
SHOWS VALUES INCREASING TO OVER 2 INCHES BY LATE THIS AFTERNOON.
IT WILL BE A LITTLE QUIETER SUNDAY MORNING...BUT THE MAIN TROF ALOFT
WILL BE APPROACHING DURING THE AFTERNOON AND MOVING THROUGH DURING
THE EVENING. MORE THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON WITH
THE FAR EASTERN AND SOUTHERN CWA UNDER THE GUN FOR A FEW SEVERE
STORMS.
SURFACE HIGH PRESSURE WILL SLOWLY BUILD OVER THE UPPER MS VALLEY
EARLY NEXT WEEK ALONG WITH HEIGHTS ALOFT RISING OVER THE NORTHERN
ROCKIES AND NORTHERN PLAINS. THIS WILL LEAD TO HIGHS AT OR ABOVE
NORMAL.
THUNDERSTORMS BEGIN TO COME BACK INTO THE PICTURE LATE IN THE WORK
WEEK AS NIGHTTIME THUNDERSTORM COMPLEXES ARE POSSIBLE CRESTING THE
UPPER RIDGE OVER THE DAKOTAS AND NORTHERN MN. BETTER CHANCE FOR
STORMS NEXT WEEKEND AS ANOTHER SIGNIFICANT TROF APPROACHES FROM
THE WEST.
&&
.AVIATION... /18Z TAF ISSUANCE/
MAIN CONCERNS THIS ISSUANCE WILL BE CONVECTIVE CHANCES THIS
AFTERNOON FOLLOWED BY POSSIBLE LOW CEILINGS AND VSBY OVERNIGHT.
SFC LOW PRESSURE GETTING READY TO MOVE INTO SOUTHWEST MN WITH A
COOL FRONTAL BOUNDARY APPROACHING WITH IT. VERY WARM MID LEVEL AIR
IS HAS MOVED INTO THE AREA WHICH IS COMPLICATING THE THUNDER
FORECAST GIVEN ITS ABILITY TO KEEP STORMS FROM DEVELOPING. UPPER
LEVEL SHORTWAVE MOVING INTO SOUTHEAST SOUTH DAKOTA WILL HELP FIGHT
THIS MID LEVEL CAP AS IT MOVES IN THIS AFTERNOON. EXPECT THAT
STRONG/SEVERE THUNDERSTORMS WILL MOVE IN/DEVELOP ACROSS WEST
CENTRAL MN BY MID AFTERNOON WHERE THE MID LEVEL AIR IS SLIGHTLY
COOLER AND MARCH NORTHEASTWARD. TIMING IS THE BIGGEST QUESTION
HERE. KRWF WILL HAVE THE BEST CHANCE GIVEN THIS THINKING AND HAVE
KEPT TEMPO TSRA FROM 20Z. KAXN IS A BIT TRICKER BEING ON THE EDGE
OF THE INSTABILITY AND CURRENTLY UNDER LOW STRATUS BUT EXPECT
STORMS TO AFFECT THEM LATE THIS AFTERNOON AS THE FRONT ARRIVES.
STORMS WILL ADVANCE EAST AND NORTHEAST TOWARDS ST. CLOUD BY LATE
AFTERNOON...WITH KMSP TIMING MORE DIFFICULT THANKS TO THE VERY
WARM AIR ALOFT. AM THINKING IT WILL TAKE A LITTLE LONGER FOR KMSP
TO SEE STORMS SO WILL SLOW ARRIVAL UNTIL 22Z..WHICH COULD BE A
LITTLE FAST STILL...WITH SIMILAR TIMING AT KRNH. KEAU WILL TAKE
LONGER TO BE AFFECTED AND AM LESS CONFIDENT IN STORM COVERAGE THAT
FAR EAST. THE STORMS WILL LIKELY BECOME SEVERE QUICKLY ONCE THEY
DEVELOP FROM KRWF TO KSTC TO KMSP AND KRNH WITH VERY LARGE HAIL
AND DAMAGING WIND GUSTS THE MAIN THREAT. TORNADOES WILL ALSO BE
POSSIBLE. VSBY WILL LIKELY DROP TO 2SM OR LESS IN VERY HEAVY
RAINFALL. BE SURE TO CHECK FOR AMENDMENTS THROUGH THE AFTERNOON AS
THE TSRA EVOLUTION BECOMES MORE CLEAR...ESPECIALLY WITH REGARD TO
TIMING AND COVERAGE.
THE FRONT WILL PASS THIS EVENING BRINGING WEST AND NORTHWEST WINDS.
SPEEDS WILL BE FAIRLY LIGHT OVERNIGHT AND ABUNDANT LOW LEVEL
MOISTURE WILL REMAIN AND CONTINUE TO EXPECT IFR CEILINGS AND AT
LEAST MVFR VSBY...IF NOT LOWER...AS A RESULT. CONDITIONS WILL
IMPROVE INTO LATE SUNDAY MORNING WITH NORTHWEST WINDS CONTINUING.
SMALL SHRA/TSRA CHANCES WILL BE IN PLACE FOR SUNDAY AFTERNOON BUT
THE CHANCE IS VERY LOW. ..MDB..
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ANOKA-CARVER-CHIPPEWA-
DAKOTA-GOODHUE-HENNEPIN-KANDIYOHI-LE SUEUR-MCLEOD-MEEKER-
NICOLLET-RAMSEY-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-
WASHINGTON-WRIGHT.
HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BLUE EARTH-BROWN-
CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-
MARTIN-MCLEOD-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-STEELE-
WASECA-WASHINGTON-WATONWAN.
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CHIPPEWA-DUNN-EAU
CLAIRE-PEPIN-PIERCE-ST. CROIX.
&&
RAH/MDBHazardous weather outlook, Aug 8, 1:28 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 128 PM CDT SAT AUG 8 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 128 PM CDT SAT AUG 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. STRONG DESTABILIZATION IS OCCURRING ACROSS THE REGION TODAY AS A LOW PRESSURE SYSTEM AND WARM FRONT LIFTS NORTH OVER SOUTHERN MINNESOTA. THIS WILL BE THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL MINNESOTA BY MID AFTERNOON BEFORE CONTINUING NORTHEASTWARD. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND VERY LARGE HAIL...BUT TORNADOES ARE POSSIBLE NEAR THE SURFACE LOW AND FRONTAL BOUNDARY ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND THIS EVENING...AND ACROSS WEST CENTRAL WISCONSIN THIS EVENING. HEAVY RAIN WILL REMAIN A THREAT OVER PARTS OF THE AREA AS WELL...AS ANOTHER LARGE THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP TONIGHT. FLASH FLOODING OF URBAN AREAS AND SOME AREA RIVERS AND STREAMS WILL BE POSSIBLE. HEAT INDEX VALUES WILL RANGE FROM 95 TO 100 DEGREES THIS AFTERNOON ACROSS PARTS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA. PLEASE VISIT THE LATEST WEATHER STATEMENTS CONCERNING THE INDIVIDUAL HAZARDOUS WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WEATHER PATTERN WILL REMAIN UNSTABLE INTO SUNDAY NIGHT WITH THUNDERSTORMS POSSIBLE AS A WEATHER SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. MDB/RAH
In the hours before
Local storm report, Aug 8, 11:00 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1100 AM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM FLASH FLOOD BLAINE 45.17N 93.21W
08/08/2009 ANOKA MN LAW ENFORCEMENT
STREET FLOODING NEAR COUNTY ROAD 10 AND JEFFERSON STREET.
&&
MDBLocal storm report, Aug 8, 11:01 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1101 AM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD ROGERS 45.19N 93.55W
08/08/2009 HENNEPIN MN LAW ENFORCEMENT
SEVERAL AREAS OF STREET FLOODING REPORTED. WATER HALF WAY
UP VEHICLE TIRES IN SPOTS.
&&
MDBLocal storm report, Aug 8, 11:06 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1106 AM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HEAVY RAIN KIMBALL 45.31N 94.30W
08/08/2009 M4.16 INCH STEARNS MN TRAINED SPOTTER
0730 AM HEAVY RAIN EDEN PRAIRIE 44.85N 93.46W
08/08/2009 M4.29 INCH HENNEPIN MN ASOS
TORRENTIAL RAIN OCCURRED AT FLYING CLOUD AIRPORT.
0730 AM HEAVY RAIN MINNEAPOLIS 44.96N 93.27W
08/08/2009 M2.92 INCH HENNEPIN MN ASOS
0730 AM HEAVY RAIN CHANHASSEN 44.86N 93.56W
08/08/2009 M4.87 INCH CARVER MN NWS EMPLOYEE
OCCURRED AT NWS FORECAST OFFICE.
&&
AJZLocal storm report, Aug 8, 11:08 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1108 AM CDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD SHAKOPEE 44.77N 93.48W
08/08/2009 SCOTT MN LAW ENFORCEMENT
COUNTY DISPATCH REPORTED CARS STALLED OUT IN HIGH WATER
AT SEVERAL LOCATIONS ACROSS SHAKOPEE.
0210 AM HEAVY RAIN PRESCOTT 44.75N 92.79W
08/08/2009 M5.50 INCH PIERCE WI TRAINED SPOTTER
0230 AM HEAVY RAIN 2 SSE ALTOONA 44.78N 91.43W
08/08/2009 M2.50 INCH EAU CLAIRE WI TRAINED SPOTTER
LOCAL MEDIA REPORTS SOME MINOR STREET FLOODING IN EAU
CLAIRE AS WELL.
0540 AM HAIL ST CLOUD 45.55N 94.17W
08/08/2009 M1.00 INCH STEARNS MN TRAINED SPOTTER
AT 25TH AND DIVISION
0624 AM HEAVY RAIN SHAKOPEE 44.77N 93.48W
08/08/2009 M4.62 INCH SCOTT MN TRAINED SPOTTER
ALSO RECEIVED AN ADDITIONAL 1.50 INCHES THAT FELL FROM
YESTERDAY MORNING UNTIL 7PM LAST EVENING. 4.62 INCHS FELL
OVERNIGHT.
0637 AM HEAVY RAIN ST LOUIS PARK 44.95N 93.36W
08/08/2009 M1.95 INCH HENNEPIN MN TRAINED SPOTTER
0637 AM HEAVY RAIN 4 E RIVER FALLS 44.86N 92.54W
08/08/2009 M4.50 INCH PIERCE WI TRAINED SPOTTER
0637 AM HEAVY RAIN WACONIA 44.85N 93.79W
08/08/2009 M5.49 INCH CARVER MN NWS EMPLOYEE
0637 AM HEAVY RAIN 2 NW CHASKA 44.84N 93.63W
08/08/2009 M6.20 INCH CARVER MN CO-OP OBSERVER
0700 AM HEAVY RAIN BROWNTON 44.73N 94.35W
08/08/2009 M4.70 INCH MCLEOD MN CO-OP OBSERVER
0730 AM HEAVY RAIN MINNEAPOLIS 44.96N 93.27W
08/08/2009 M2.92 INCH HENNEPIN MN ASOS
0730 AM HEAVY RAIN EDEN PRAIRIE 44.85N 93.46W
08/08/2009 M4.29 INCH HENNEPIN MN ASOS
TORRENTIAL RAIN OCCURRED AT FLYING CLOUD AIRPORT.
0730 AM HEAVY RAIN CHANHASSEN 44.86N 93.56W
08/08/2009 M4.87 INCH CARVER MN NWS EMPLOYEE
OCCURRED AT NWS FORECAST OFFICE.
0820 AM HEAVY RAIN PRIOR LAKE 44.73N 93.43W
08/08/2009 M3.96 INCH SCOTT MN NWS EMPLOYEE
0820 AM HAIL RENVILLE 44.79N 95.21W
08/08/2009 M1.75 INCH RENVILLE MN TRAINED SPOTTER
0830 AM HEAVY RAIN WATERTOWN 44.96N 93.85W
08/08/2009 M2.44 INCH CARVER MN NWS EMPLOYEE
0830 AM HEAVY RAIN PLUM CITY 44.63N 92.19W
08/08/2009 M3.95 INCH PIERCE WI TRAINED SPOTTER
0830 AM HEAVY RAIN HAMBURG 44.73N 93.96W
08/08/2009 M5.43 INCH CARVER MN CO-OP OBSERVER
0830 AM HEAVY RAIN 2 N JORDAN 44.70N 93.63W
08/08/2009 M4.00 INCH SCOTT MN TRAINED SPOTTER
0840 AM HAIL 5 N NEW RICHMOND 45.19N 92.53W
08/08/2009 M0.75 INCH ST. CROIX WI TRAINED SPOTTER
0849 AM TSTM WND DMG 4 E EAST FARMINGTON 45.26N 92.61W
08/08/2009 POLK WI LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY
0850 AM HEAVY RAIN 3 N MAIDEN ROCK 44.61N 92.31W
08/08/2009 M3.10 INCH PIERCE WI TRAINED SPOTTER
0900 AM HEAVY RAIN LESTER PRAIRIE 44.88N 94.04W
08/08/2009 M5.96 INCH MCLEOD MN CO-OP OBSERVER
0900 AM HEAVY RAIN 3 SSW BURNSVILLE 44.73N 93.31W
08/08/2009 M3.70 INCH DAKOTA MN TRAINED SPOTTER
0945 AM HEAVY RAIN HUTCHINSON 44.89N 94.37W
08/08/2009 M4.01 INCH MCLEOD MN CO-OP OBSERVER
OBSERVER MEASURED 3.30 AT HIS 0800 OB TIME WITH
ADDITIONAL AMOUNT TOTAL OF 4.01 THROUGH 945 AM.
1043 AM FLASH FLOOD BLAINE 45.17N 93.21W
08/08/2009 ANOKA MN LAW ENFORCEMENT
STREET FLOODING NEAR COUNTY ROAD 10 AND JEFFERSON STREET.
1045 AM FLASH FLOOD ROGERS 45.19N 93.55W
08/08/2009 HENNEPIN MN LAW ENFORCEMENT
SEVERAL AREAS OF STREET FLOODING REPORTED. WATER HALF WAY
UP VEHICLE TIRES IN SPOTS.
1047 AM HEAVY RAIN RIVER FALLS 44.86N 92.62W
08/08/2009 M5.52 INCH PIERCE WI TRAINED SPOTTER
24 HOUR RAINFALL AMOUNT.
1058 AM HEAVY RAIN KIMBALL 45.31N 94.30W
08/08/2009 M4.16 INCH STEARNS MN TRAINED SPOTTER
&&
AJZSpecial weather statement, Aug 8, 11:58 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1158 AM CDT SAT AUG 8 2009 WIZ027-081745- CHIPPEWA- 1158 AM CDT SAT AUG 8 2009 AT 1157 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EAGLETON. THIS STORM WAS MOVING EAST AT 40 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... EAGLETON. JIM FALLS. CORNELL. STANLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 4517 9094 4495 9093 4499 9145 4517 9144 TIME...MOT...LOC 1658Z 271DEG 34KT 4507 9138
Special weather statement, Aug 8, 2:45 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 245 PM CDT SAT AUG 8 2009 MNZ064-065-067-073>075-082030- BROWN-NICOLLET-REDWOOD-RENVILLE-SIBLEY-YELLOW MEDICINE- 245 PM CDT SAT AUG 8 2009 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHWEST MINNESOTA... STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO AREAS FROM NEAR WOOD LAKE TO TRACY TO SPRINGFIELD AFTER 315 PM CDT. THE STRONGEST THUNDERSTORMS WERE NEAR PIPESTONE IN FAR SOUTHWEST MINNESOTA AT 243 PM CDT AND MOVING NORTHEASTWARD AT ABOUT 35 MPH. BE ALERT FOR POSSIBLE SEVERE WEATHER WARNINGS. A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT. MDB
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:39 PM CDT | Special Weather Statement | MPX | Sibley | 51 min |
| Aug 7, 11:04 PM CDT | Special Weather Statement | MPX | Renville | 26 min |
| Aug 8, 12:24 AM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 3 more | 3 hr |
| Aug 8, 12:28 AM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 3 more | 3 hr |
| Aug 8, 1:01 AM CDT | Flash Flood Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Washington | 4 hr |
| Aug 8, 1:48 AM CDT | Flash Flood Warning | MPX | Carver, Dakota, Scott, Washington | 4 hr |
| Aug 8, 4:06 AM CDT | Flash Flood Watch | MPX | Anoka, Carver, Chippewa, Dakota, Goodhue, Hennepin and 14 more | 19 hr |
| Aug 8, 4:11 AM CDT | Severe Thunderstorm Warning | MPX | Meeker, Sherburne, Stearns, Wright | 38 min |
| Aug 8, 4:19 AM CDT | Heat Advisory | MPX | Blue Earth, Brown, Carver, Dakota, Faribault, Freeborn and 14 more | 14 hr |
| Aug 8, 5:02 AM CDT | Areal Flood Advisory | MPX | Benton, Mille Lacs, Sherburne, Stearns, Wright | 3 hr |
| Aug 8, 5:29 AM CDT | Special Weather Statement | MPX | Benton | 61 min |
| Aug 8, 8:06 AM CDT | Severe Thunderstorm Warning | MPX | Renville | 39 min |
| Aug 8, 9:32 AM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 43 min |
| Aug 8, 9:43 AM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Wright | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.